MAUDE Adverse Event Report: SYNTHES GMBH CUTTER FOR TI ELASTIC NAILS; INSTRUMENT, CUTTING, ORTHOPEDIC

SYNTHES GMBH CUTTER FOR TI ELASTIC NAILS; INSTRUMENT, CUTTING, ORTHOPEDIC
Catalog Number 359.217
Medical Device Problem Codes Failure to Cut (2587); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a procedure on (b)(6) 2024 the surgeon tried to cut the nail once inserted but the cutter didn¿t cut the nail it just bent it, after multiple attempts the surgeon used another device.There was a ten (10) minutes of surgical delay whilst they tried to cut the nail and find another instrument to cut the implant.The surgeon had to cut the nail with a bolt cutter.There was no patient consequence.Patient outcome is reported as stable.This report is for one (1) cutter for ti elastic nails this is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: d9: complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: h4 device history: part:359.217.Lot:1839254.Manufacturing site: werk hagendorf.Supplier: na.Release to warehouse date: 22 apr 2008.Expiration date: na.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CUTTER FOR TI ELASTIC NAILS
Common Device Name
INSTRUMENT, CUTTING, ORTHOPEDIC
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES HAEGENDORF GMBH
im bifang 6
haegendorf 4614
SZ   4614
Manufacturer Contact
kate karberg
1302 wrights lane east
west chester, PA 19380
8472871282
MDR Report Key19538790
Report Number8030965-2024-07482
Device Sequence Number6425565
Product Code HTZ
UDI-Device Identifier07611819096646
UDI-Public(01)07611819096646(11)080422(10)1839254
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number359.217
Device Lot Number1839254
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/23/2024
Supplement Date Received by Manufacturer07/31/2024
Initial Report FDA Received Date06/14/2024
Supplement Report FDA Received Date08/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/22/2008
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown